MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Codes Laceration(s) (1946); Foreign Body In Patient (2687)
Date of Event 02/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received an fda medwatch report #mw5115557.The event description states: left femoral access, right lower extremity angiogram and intervention on a patient's bypass graft stenosis was successful.However, upon attempted removal of the sheath, the sheath would not completely remove and ended up fracturing.This required the patient to be transported to the operating room for removal of the sheath and a successful repair of the femoral artery.
 
Additional Manufacturer Narrative
A review of the device history record of the product code and lot number combination was conducted with no findings.The actual device was not available for return; therefore, an evaluation of the actual device was unable to be conducted.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because the sample was not returned for assessment.In the absence of the sample and any additional information regarding the case, no conclusion can be drawn.The likely root cause of the sheath separation is that the sheath experienced high tensional forces when being pulled out from the artery, causing it to tear.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16748155
Report Number1118880-2023-00061
Device Sequence Number15592583
Product Code DYB
UDI-Device Identifier00389701008936
UDI-Public00389701008936
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberN/A
Device Catalogue Number54-54503
Device Lot Number0000287307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale